Hello and Welcome to the Depression forum and HealingWell. I am so glad to see you found us. I have read that some of the meds may cause brain zaps for up to 3 months and other ADs don't last long at all.
It is entirely individual for each person.
Hope you stick with us as we love new members.
Kitt, Co-Moderator: Anxiety/Panic & Depression& GERD Forums*~*
Female, 23, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia in femur head & lumbar spine from long term prednisone use...Current Meds: Lexapro 10mg, Sulfasalizine 3000mg/day, Azasan 100mg
I do not have the information you need but perhaps you physician is the best person to guide you at this point. I do hope everything works out for you.
Hello- I'm a newbie.
My GP put me on Xanax -.5 for anxiety and Peroxitine 20mg (PAXIL) for depression.
It all started in July with anxiety while driving.(That was the reason for Xanax). I only took it when I needed it, never more than 2 pills a day. My symptoms changed and I started having chest discomfort/ pain. Had all the heart tests and blood work and everything checked out OK. I even brought up Fibro and he said, I don't have that!!
My pain con't in chest & ribs & neck so he felt this was depression symptoms and that was when he put me on Peroxitine(PAXIL). I was on Perox. for 3 days and started having the shock symptoms. I called my GP and he told me its just another depression symptom so I went on taking it for 2 more weeks. I called him at the end of two weeks after having them wake me up during my sleep. It was very scarey!! He wanted me to stop the Perox. right away & change to Citolopram-20mg.I am now completely off Perox.!!
I got the new med but am too afraid to start them. I read the side affects and the word "shock" is on the Rx sheet. I am weaning myself off the Xanax (with my GP knowledge)as well, since I am not anxious and am down to 1/2 a pill at the most before bedtime to help me sleep. I'm still having those wakeup shocks.He said they'll prob last a week or so.
Has anyone change meds and the side effects are the same?? I had this happen many years ago and got off everything and threw all my pills down the toilet. I worked through it and got back to feeling better on my own.
Welcome to HealingWell and we are happy to have you.
The sx you describe sound more like anxiety, however anxiety and depression like to hang together.
I have switched meds in the same categories and different categories and not had the brain zaps so far.
If you still feel strongly that you have a physical problem, perhaps you could get a second opinion.
You have all described brain zaps or body zaps. Please do check with your physician, soontobemomagain.
Stay safe everyone and remember to slow down and enjoy the holidays. You do not have to be Hallmark Mom's, just be yourself.